Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 28, 2014, 03:43:56 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 632064
  • Total Topics: 47855
  • Online Today: 201
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 1
Guests: 162
Total: 163

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Adjusting to new meds and expected to do more.  (Read 1460 times)

0 Members and 1 Guest are viewing this topic.

Offline lforsyth

  • member
  • Member
  • Posts: 245
  • Instaurator Ruinae
Adjusting to new meds and expected to do more.
« on: November 05, 2010, 08:02:54 PM »
I just changed to Prezista with Norvir and Truvada. I'm having more side affects. It happens when I'm least expecting it.

Problem is that I'm expected to work more than an 8 hour day, regardless.  I've won a case against my manager with HR.  The others in my department think I can fight for them but that's not how it works. The manger is using that to real me back in.

I'm not accepted by the gay employees where I work and not accepted by the gay community in Phoenix.

I don't have a life outside of work and it's killing me.
Tested POZ in 1986, knew there was something wrong in 1985. 04/2010 CD4: 975 Viral Load undetectable. Prezista, Norvir, Truvada, Acyclovir, Plavix, Lisinopril, Metoprolol and a bedtime snack of Lipitor (YUM)

Offline aztecan

  • Member
  • Posts: 5,384
  • 29 years positive, 56 years a pain in the butt
Re: Adjusting to new meds and expected to do more.
« Reply #1 on: November 05, 2010, 11:12:21 PM »
What kind of side effects are you having?

I hate switching meds. Luckily, the last switch didn't cause any problems for me.

As for the community not accepting you, well, I'm over 50, which means I am pretty much invisible in the gay community. It isn't they don't accept me, it is I don't seem to exist for many of them.

The way I look at it, that's their loss.

Were I you, I would start branching out socially. Start exploring other areas in which you have an interest.

For me, after years of eschewing religion, I began attending services at a Unitarian Universalist congregation. The people there are great and very accepting. It also isn't a Christian church, which for me is a plus.

That was just an example. You must have interests other than the gay community. Start investigating them. Join a club, take a class (I took a master gardener's course and had the time of my life.)

I know it is tough for you right now, but you can't let that stop you. Nobody can change your life for you, you have to do it yourself.

OK, before I sound too much like Pollyanna, I'll stop.

HUGS,

Mark
« Last Edit: November 05, 2010, 11:15:18 PM by aztecan »
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline Billy B

  • Member
  • Posts: 374
Re: Adjusting to new meds and expected to do more.
« Reply #2 on: November 06, 2010, 12:05:19 AM »
On one hand it is hell to get old and loose your youthful beauty, but on the other hand it is great to be alive. I have aches & pains but that is because I am over 50, but so do the people I work with who are of a certain age.
Peace,
Billy
« Last Edit: November 06, 2010, 12:07:02 AM by Billy B »
VL 4420 CD4 340 CD4% 24   3/15/10 Started I&T
VL  UD   CD4 340 CD4% 26.5 05/13/10
VL  UD   CD4 360 CD4% 27.1 08/3/10
VL  UD   CD4 310 CD4% 28.4 11/22/10
VL  UD   CD4 420 CD4% 27.9 02/11/11
VL  UD   CD4 370 CD4% 26.4 06/08/11
VL  UD   CD4 360 CD4% 27.7 09/23/11
VL  UD   CD4 370 CD4% 28.3 01/20/12
VL  UD   CD4 430 CD4% 28.8 05/11/12
VL  UD   CD4 370 CD4% 28.1 09/07/12
VL  UD   CD4 390 CD4% 32.3 03/14/13

Offline pozniceguy

  • Member
  • Posts: 1,175
  • Niceguy Dallas
Re: Adjusting to new meds and expected to do more.
« Reply #3 on: November 07, 2010, 04:14:55 PM »
couldnt agree more with the comment from   Mark,  since i am probably the "senior" ( oldest  aged )member on this site  been there and done that for the past 20 yrs  , the answer is to go find what interests you and just do it   what others may or may not think is their problem  .....

Nick
remember the good times...honor the past but don't live there
Le stelle la notte sono grandie luminose, nel cuore profondo del Texas

Offline lforsyth

  • member
  • Member
  • Posts: 245
  • Instaurator Ruinae
Re: Adjusting to new meds and expected to do more.
« Reply #4 on: November 08, 2010, 08:26:03 PM »
My older meds usually hit hard within half an hour if they were going to affect me.  Now, the once a day med's can hit me hard after lunch.  Usually Diarrhea but also nausea.

It's weird to have a normal morning and then to have problems after lunch.  Last Wednesday I had a sudden cough and had to go home to change clothes.  Good thing I'm only 15 Min from work.During this same time I was having problems with pissing blood and then and infected cist above my right knee.

It's embarrassing along with the resend infections that was bad for my teeth, gums bleeding when I brushed and then blood in my urine.  I just got a ultra-sound of my bladder and kidney's. For cancer. Results will take a week.

I'm starting to live within myself right now.  Just not carring that those around me think and even that gay in Phoenix don't really care about me. It hurt's but I can't be open to any of them right now.
« Last Edit: November 08, 2010, 08:28:36 PM by lforsyth »
Tested POZ in 1986, knew there was something wrong in 1985. 04/2010 CD4: 975 Viral Load undetectable. Prezista, Norvir, Truvada, Acyclovir, Plavix, Lisinopril, Metoprolol and a bedtime snack of Lipitor (YUM)

Offline OneTampa

  • Member
  • Posts: 2,096
  • "Butterflies are free."
Re: Adjusting to new meds and expected to do more.
« Reply #5 on: November 09, 2010, 08:36:03 PM »
Ifo,

Here is wishing you the best from another 5-0ver, shortly a 2-6ixer LTS.
"He is my oldest child. The shy and retiring one over there with the Haitian headdress serving pescaíto frito."

Offline Theyer

  • Member
  • Posts: 2,480
  • Current ambition. Walk the Dog .
Re: Adjusting to new meds and expected to do more.
« Reply #6 on: November 10, 2010, 03:35:27 PM »
I take it that by Gay Community you mean bar/club life, well I loved that in my twenty,s but is it where you want to be when you are 50/ for one thing I cannot hear voice,s in loud places any more and my body cannot tolerate entertaining drugs and I want bed by midnight , and I have lost all interest in whats now hot and really there are just so many ways a bar can be decorated ......

What I am saying is certain communities ARE for certain ages . That does not mean that  my group off friends , my community , are all the same age / sexual bent .

I think that as usual Mark had wise words also.

I am sorry Ifo that life is hard for you at the moment and my post is aimed at diverting you from a path that I think is impossible to have success in . That is feeling part off a young group when you are not young. So look  a new Ifo at what Phoenix has to offer and keep in touch with all off us hear ,  take care,
t

"If we can find the money to kill people, we can find the money to help people ."  Tony Benn

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.